MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET
Model Number 515117
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ protector (p55) needles were bent and broken.The following information was translated from japanese to english: verbatim: the customer reported that plastic needles were bent and broken before use.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes.D.9.Returned to manufacturer on: 22-may-2023.H.6.Investigation summary: sample and photos received by our quality team for investigation.Through visual inspection, the tip of the protector spike is observed to be damaged, broken, and missing the spike, verifying the reported incident.A device history review was performed for the reported lot 2204114, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Five retained samples of the same lot were used for additional evaluation.The retained samples were inspected and no damage to the protector spikes was observed.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.While we could not identify a direct issue, it was determined the damage likely occurred during the assembly process when the piece moved between machines.Manufacturing personnel have been notified of this incident to increase awareness.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.
 
Additional Manufacturer Narrative
H6: investigation summary photos received by our quality team for investigation.Upon visual evaluation, through visual inspection of the photos and reported device, the tip of the protector spike is observed to be damaged, verifying the reported incident.A device history review was performed for the reported lot 2204114, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this incident.Five retained samples of the same lot were used for additional evaluation.The retained samples were inspected and no damage to the protector spikes was observed.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.While we could not identify a direct issue, it was determined the damage likely occurred during the assembly process when the piece moved between machines.
 
Event or Problem Description

Brand Name
BD PHASEAL¿ PROTECTOR (P55)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17095628
Report Number3003152976-2023-00221
Device Sequence Number16627237
Product Code ONB
UDI-Device Identifier00382905151170
UDI-Public00382905151170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number515117
Device Catalogue Number515117
Device Lot Number2204114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Supplement Date Received by Manufacturer06/30/2023
08/21/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/20/2023
08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown